Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Lubbock, TX

March 31, 20146 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 31, 2014, 4:43 AM CDT for 6 counties in Texas. It took effect at Mar 31, 2014, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 4:43 AM CDT (09:43 UTC)
In effect from
Mar 31, 2014, 10:00 AM CDT
Expired
Mar 31, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3157 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS84 KLUB 310943
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
443 AM CDT MON MAR 31 2014

TXZ024-025-030-031-033>036-311045-
/O.CAN.KLUB.FW.A.0011.140331T1500Z-140401T0100Z/
BRISCOE-HALL-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
443 AM CDT MON MAR 31 2014

...FIRE WEATHER WATCH IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER SOUTH AND EAST OF A LINE FROM
SILVERTON...TO LOCKNEY...TO ABERNATHY...TO MORTON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

ELEVATED CONDITIONS ARE STILL EXPECTED TO OCCUR. A FIRE DANGER
STATEMENT HAS BEEN ISSUED.

$$

TXZ021>023-027>029-010000-
/O.UPG.KLUB.FW.A.0011.140331T1500Z-140401T0100Z/
/O.NEW.KLUB.FW.W.0011.140331T1500Z-140401T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
443 AM CDT MON MAR 31 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR WESTERN TO CENTRAL SECTIONS OF THE FAR SOUTHERN TEXAS
PANHANDLE AND NORTHERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND...WESTERLY SUSTAINED AT 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
2 follow-up statements
785 
WWUS84 KLUB 312017
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
317 PM CDT MON MAR 31 2014

TXZ021>023-027>029-010500-
/O.NEW.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/
/O.CON.KLUB.FW.W.0011.000000T0000Z-140401T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
317 PM CDT MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR 
WESTERN TO CENTRAL SECTIONS OF THE FAR SOUTHERN TEXAS PANHANDLE
AND NORTHERN SOUTH PLAINS...
 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* WIND...WEST OR SOUTHWEST SUSTAINED AT 20 TO 25 MPH WITH HIGHER
  GUSTS.

* HUMIDITY...5 TO 10 PERCENT.

* FUELS...DRY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  PERSIST THROUGH THE AFTERNOON HOURS TODAY. REDEVELOPMENT IS
  EXPECTED TO OCCUR BY MID-AFTERNOON TUESDAY AND PERSIST THROUGH
  MUCH OF TUESDAY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ033>035-039>041-010500-
/O.NEW.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
317 PM CDT MON MAR 31 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE CENTRAL AND SOUTHERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* WIND...SOUTHWEST 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* FUELS...DRY.

* TIMING...2 PM TUESDAY TO 10 PM TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
326 
WWUS84 KLUB 010014 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT MON MAR 31 2014

TXZ021>023-027>029-010815-
/O.EXP.KLUB.FW.W.0011.000000T0000Z-140401T0000Z/
/O.CON.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
714 PM CDT MON MAR 31 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR ALL OF THE SOUTH PLAINS INTO THE FAR SOUTHWESTERN
TEXAS PANHANDLE... 

...RED FLAG WARNING HAS EXPIRED ACROSS THE NORTHWESTERN SOUTH
PLAINS INTO THE SOUTHWESTERN TEXAS PANHANDLE...

THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE NORTHWESTERN SOUTH
PLAINS INTO THE SOUTHWESTERN TEXAS PANHANDLE WAS ALLOWED TO
EXPIRE.  WIND SPEEDS ARE STARTING TO DECREASE AND TEMPERATURES ARE
STARTING TO FALL HELPING TO INCREASE RH VALUES ACROSS THE REGION.
A WEAK COLD FRONT WILL ALSO PUSH INTO THE CENTRAL SOUTH PLAINS AND
MOST OF THE ROLLING PLAINS WHICH WILL IMPROVE OVERNIGHT MOISTURE
RECOVERY.

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE SOUTH PLAINS
AND FAR SOUTHWESTERN TEXAS PANHANDLE FOR TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ033>035-039>041-010815-
/O.CON.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
714 PM CDT MON MAR 31 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE CENTRAL AND SOUTHERN SOUTH PLAINS...

* WIND...SOUTHWEST 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* FUELS...DRY.

* TIMING...2 PM TUESDAY TO 10 PM TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JORDAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 11:32 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Mar 30, 11:32 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 PM CDT SUN MAR 30 2014

.AVIATION...
SURFACE LOW PRESSURE TROUGH DOMINANT FEATURE IN THE SHORT TERM
GENERATING MODERATELY STRONG SOUTHERLY LOW LEVEL FLOW...WE HAVE
RETAINED ONCE MORE THE WIND SHEAR MENTION AT KCDS FOR AN EXPECTED
60 KNOT LOW LEVEL JET. KLBB STILL APPEARS MOSTLY ON THE FRINGE OF
THIS LOW LEVEL JET EARLY...ALTHOUGH THE WEST TEXAS MESONET SODAR
AT REESE CENTER WAS INDICATING 40 KNOT SOUTHERLY FLOW THAT ALREADY
APPEARS TO BE SHIFTING SLOWLY AWAY WHILE LOWER LEVELS ALSO STILL
NOT DECOUPLED SO HAVE NOT MENTIONED WIND SHEAR IN THE KLBB TAF.
LOW LEVEL FLOW STILL EXPECTED TO VEER MORE WESTERLY LATER TONIGHT.
A BATCH OF SHALLOW GULF MOISTURE LIFTING TO THE NORTH-NORTHWEST
OVERNIGHT IS EXPECTED TO REACH NOT MUCH CLOSER THAN ABOUT
SWEETWATER OR ABILENE. A PACIFIC COLD FRONT WILL PASS EARLY ON
MONDAY AND WE ARE STILL LOOKING FOR A QUICK MIXING INTO STRONGER
NORTHWEST BREEZES BY MID-MORNING. THESE SHOULD TAPER MID TO LATE
AFTERNOON BEFORE BACKING WEAKLY AGAIN TO THE SOUTHWEST OR SOUTH
EARLY MONDAY EVENING. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 531 PM CDT SUN MAR 30 2014/

AVIATION...
TIGHT SURFACE PRESSURE GRADIENT EXPECTED OVERNIGHT AS A SURFACE
LOW PRESSURE TROUGH GRADUALLY EDGES EAST. A STRONG 60 KNOT LOW
LEVEL JET STILL IS EXPECTED TO DEVELOP DURING THE EVENING DIRECTLY
OVER KCDS AND VALIDATES THE PREVIOUS WIND SHEAR MENTION FOR THAT
SITE. BLOWING DUST MAY BRIEFLY LOWER VISIBILITY AT KLBB DURING THE
EVENING. 850 MB MOISTURE WILL IMPROVE OVERNIGHT OVER KCDS BUT
STILL LOOKS UNLIKELY TO PRODUCE LOW CLOUDS. WINDS WILL VEER TO THE
WEST LATER TONIGHT...PERHAPS EVEN TO THE NORTHWEST BEHIND A WEAK
PACIFIC COLD FRONT. WILL STUDY THAT FEATURE MORE FOR NEXT TAF
ISSUANCE. RMCQUEEN

PREV DISCUSSION... /ISSUED 311 PM CDT SUN MAR 30 2014/

SHORT TERM...
AS EXPECTED...A TIGHTENING PRESSURE GRADIENT IN ADVANCE OF AN
APPROACHING WESTERN STORM SYSTEM HAS RESULTED IN A WINDY DAY TODAY.
SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH HAVE BEEN COMMON ACROSS
THE AREA SINCE LATE MORNING...WITH GUSTS AS HIGH AS 40 MPH. THESE
GUSTY WINDS WILL CONTINUE WELL INTO THIS EVENING AS AN UPPER LEVEL
TROUGH CURRENTLY MOVING THROUGH THE GREAT BASIN EMERGES OVER THE
CENTRAL HIGH PLAINS BY EARLY MONDAY...THEN LIFTS INTO THE UPPER
MIDWEST BY LATE IN THE DAY. IN ADVANCE OF THE WAVE...A STRONG
SOUTHERLY LLJ OF 50-60+ KNOTS WILL DEVELOP OVER THE EASTERN HALF OF
THE CWA LATE THIS EVENING BEFORE SHIFTING EAST EARLY MONDAY. THE
STOUT LLJ COUPLED WITH A TIGHT MSLP GRADIENT WILL KEEP WINDS GUSTY
MUCH OF THE NIGHT...THOUGH THEY SHOULD BRIEFLY WEAKEN AND VEER EARLY
MONDAY. HOWEVER...WESTERLY WINDS WILL THEN BECOME GUSTY BEHIND THE
PASSAGE OF AN EARLY DAY PACIFIC FRONTAL PASSAGE. OVERALL...THE WINDS
SHOULD BE A LITTLE WEAKER THAN TODAY...THOUGH THERE MAY BE A PERIOD
FROM MID-MORNING THROUGH MID-AFTERNOON WHEN THEY INCREASE TO 20-30
MPH ACROSS MUCH OF THE SOUTHERN PANHANDLE AND NORTHERN AND CENTRAL
SOUTH PLAINS...THANKS TO A MODEST 850 MB JET PROGGED TO MOVE ACROSS.
GIVEN THIS...DID ALSO INSERT A PATCHY BLOWING DUST MENTION WHERE THE
STRONGER WINDS ARE ANTICIPATED MONDAY.

OTHERWISE...SOME SHORT-RANGE AND HIGH-RESOLUTION GUIDANCE CONTINUES
TO SUGGEST AN ISOLATED HIGH-BASED SHOWER MAY BE POSSIBLE TO OUR
SOUTHWEST THIS EVENING ALONG A WEAK DRYLINE...AS LARGE SCALE ASCENT
WITH THE WESTERN STORM SYSTEM GRAZES WEST TEXAS. CAN NOT COMPLETELY
RULE OUT A VIRGA SHOWER FLIRTING WITH OUR SOUTHWESTERN ZONES LATE
THIS EVENING...AND OUR SOUTHEAST ZONES EARLY MONDAY MORNING...BUT
WARM AND VERY DRY MID-LEVELS MAKE THE PROSPECTS FOR ANY MEASURABLE
RAINFALL EXTREMELY UNLIKELY. INSTEAD...A STEADY DIET OF HIGH LEVEL
CLOUDINESS WILL CONTINUE OVER THE REGION THROUGH EARLY
MONDAY...BEFORE SHIFTING EAST OF THE AREA MONDAY MORNING...WITH
SUNNY SKIES TO FOLLOW.

THE GUSTY WINDS...HIGH CLOUD COVER AND MODEST IMPROVEMENTS IN
LOW-LEVEL MOISTURE TONIGHT ALL ARGUE FOR A WARM OVERNIGHT. HAVE
TRENDED FORECAST LOWS UP SLIGHTLY...RANGING FROM THE MID-40S
NORTHWEST TO MID AND UPPER 50S OFF THE CAPROCK. THE DRY AND GUSTY
DOWNSLOPE WINDS WILL PROVIDE ANOTHER WARM DAY MONDAY...THOUGH SOME
DEEP LAYER COOLING WITH THE PASSAGE OF THE UPPER TROUGH WILL COOL
TEMPERATURES MODESTLY FOR OUR NORTHWESTERN ZONES. EXPECT HIGHS ON
MONDAY TO RANGE FROM THE MID-70S OVER THE SOUTHWEST TEXAS PANHANDLE
TO MIDDLE AND UPPER 80S IN THE SOUTHERN ROLLING PLAINS.

LONG TERM...
MAINLY WARM...DRY AND BREEZY WEEK AHEAD AS A LOW-AMPLITUDE
NEARLY-ZONAL UPPER FLOW IS EXPECTED TO PERSIST THROUGH THURSDAY
BEFORE POSSIBILITY OF SOME AMPLIFICATION TO THE FLOW RESULTS IN
SOME WEATHER CHANGES. FIRST OF TWO SHORT WAVE TROUGHS/LOWS TO
CROSS THE NRN/CNTL PLAINS MONDAY WITH A WEAK COLD FRONT TO MOVE
THROUGH THE FCST AREA MONDAY NIGHT. QUESTIONS LINGER OVER DETAILS
OF HOW QUICKLY THE COOL AIR IS EJECTED TUESDAY. MODELS CONTINUE TO
PROG A DRYLINE MOVING WEST TO EAST ACROSS THE AREA THAT WILL SHUNT
COOL AIR TO THE EAST/NE...LIKELY MOVING AT LEAST AS FAR AS THE
CAPROCK ESCARPMENT AND MAYBE AS FAR EAST AS THE ERN BORDER OF THE
CWA. PROGGED SOUNDINGS IN THE AIR MASS IMMEDIATELY EAST OF THE
DRYLINE SUGGEST LOW LEVEL MOISTURE TO REMAIN SHALLOW...CAPE
MINIMAL...AND CAP HOLDING WITH RICHER MOISTURE AND BETTER RAIN
CHANCES REMAINING WELL EAST AND SW OF THE FCST AREA. ISOLATED
CONVECTION LATE TUESDAY AFTN AND EVENING NOT OUT OF THE
QUESTION...PARTICULARLY VCNTY OF ASPERMONT...BUT STILL REMAIN
BEARISH ON THE IDEA AND WILL KEEP THUNDER MENTION OUT OF THE FCST
AGAIN THIS AFTN. FOCUS THEN SHIFTS TO THE NEXT UPPER TROUGH/LOW
PROGGED TO MOVE OVER THE PLAINS THURSDAY. TODAYS 12Z RUNS SIMILAR
TO SATURDAYS 12Z ECMWF WITH THE TRACK OF THE CORE OF THE LOW
MOVING ACROSS NRN KANSAS AND NEBRASKA...IN GENERAL A SOLUTION THAT
IS NOT CONDUCIVE TO THE HIGH WINDS THE GFS HAD BEEN PROJECTING.

AS MENTIONED EARLIER...SOME AMPLIFICATION TO THE UPPER FLOW IS
POSSIBLE FRIDAY THROUGH THE WEEKEND WITH THE ECMWF MORE BULLISH
WITH THIS IDEA. THAT WOULD LEAD TO A COOLER AND WETTER SOLUTION
THAN THE GFS SOLUTION. AS WPC NOTES IN THEIR PMDEPD THIS SOLUTION
HAS ITS MERITS. MOISTURE OFTEN BEING SUSPECT THIS TIME OF YEAR...
AM NOT READY TO GET ON THIS BANDWAGON BUT HAVE KEPT THE FCST
TOWARD A BLEND OF GFS/ECMWF AND THEIR ASSOCIATED OBJECTIVE
GUIDANCE NUMBERS.

FIRE WEATHER...
GUSTY SOUTHERLY WINDS SUSTAINED AT 20 TO 30 MPH COMBINED WITH WARM
AND DRY CONDITIONS WERE RESULTING IN WIDESPREAD ELEVATED FIRE
WEATHER CONDITIONS THIS AFTERNOON. HUMIDITIES GENERALLY RANGED FROM
16 TO 25 PERCENT AS OF 20Z...BUT SHOULD STILL DROP BELOW 15 PERCENT
FOR A PERIOD LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE
FAR SOUTHWEST TEXAS PANHANDLE AND EXTREME NORTHWEST SOUTH PLAINS.
FOR THIS REASON...WE HAVE MAINTAINED THE RED FLAG WARNING AS IS
THROUGH 02Z....WITH A FIRE DANGER STATEMENT IN EFFECT FOR THE
REMAINDER OF THE FA THROUGH 02Z. WINDS WILL BE SLOW TO DECREASE
TONIGHT...BUT HUMIDITIES WILL GRADUALLY IMPROVE AS TEMPERATURES
DECREASE AND MOISTURE LEVELS RISE MODESTLY. MOST SPOTS...EXCEPT
PERHAPS FAR NORTHWESTERN PARMER COUNTY...SHOULD SEE OVERNIGHT RH
RECOVERIES OF 45-75 PERCENT.

A PACIFIC COLD FRONT WILL MOVE THROUGH EARLY MONDAY...BRINGING A
WESTERLY WIND SHIFT AND VERY DRY AIR ACROSS THE ENTIRE REGION.
AFTERNOON HIGHS WILL BE MOSTLY IN THE 80S...ASIDE FROM A FEW 70S
WEST...AND COMBINED WITH THE DRY AIR...AFTERNOON RH VALUES WILL FALL
TO 5 TO 10 PERCENT. THESE DRY CONDITIONS WILL COUPLE WITH GUSTY
WESTERLY WINDS TO CREATE WIDESPREAD ELEVATED FIRE WEATHER CONDITIONS
FROM MID TO LATE MORNING THROUGH EARLY EVENING ON MONDAY. IT DOES
APPEAR A STRONGER CORRIDOR OF WINDS...SUSTAINED AT 20 TO 25 MPH AT
20 FT...MAY DEVELOP ACROSS THE SOUTHWESTERN AND SOUTH-CENTRAL
PANHANDLE INTO THE NORTHERN...PERHAPS CENTRAL...SOUTH PLAINS FROM
LATE MONDAY MORNING THROUGH THE MIDDLE OF THE AFTERNOON. GIVEN
THIS...WE HAVE DECIDED TO HOIST A FIRE WEATHER WATCH VALID FROM 10
AM TO 8 PM MONDAY ROUGHLY ALONG AND NORTH OF A MORTON TO CROSBYTON
TO MEMPHIS LINE. ELEVATED TO LOW-END CRITICAL CONDITIONS SHOULD
QUICKLY COME TO AN END MONDAY EVENING AS WINDS DROP OFF
DRAMATICALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        44  74  36  79  45 /   0   0   0   0   0
TULIA         51  79  35  80  48 /   0   0   0  10  10
PLAINVIEW     51  80  37  81  48 /   0   0   0  10  10
LEVELLAND     51  80  42  83  49 /   0   0   0   0  10
LUBBOCK       54  82  41  84  50 /   0   0   0  10  10
DENVER CITY   50  81  46  84  51 /   0   0   0   0  10
BROWNFIELD    51  83  43  84  51 /   0   0   0  10  10
CHILDRESS     56  85  43  77  53 /   0   0   0  10  10
SPUR          55  87  45  85  54 /   0   0   0  10  10
ASPERMONT     59  88  46  87  60 /  10   0   0  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 10 AM CDT MONDAY THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036.

&&

99/99/05
Hazardous weather outlook, Mar 30, 9:05 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
905 PM CDT SUN MAR 30 2014

TXZ021>044-010215-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
905 PM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO LOW-END CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE MONDAY THROUGH WEDNESDAY. A FIRE WEATHER WATCH IS IN
EFFECT FOR MUCH OF THE SOUTHERN TEXAS PANHANDLE AND NORTHERN AND
CENTRAL SOUTH PLAINS FROM LATE MONDAY MORNING THROUGH EARLY MONDAY
EVENING. THURSDAY MAY SEE A MORE SIGNIFICANT FIRE WEATHER
SITUATION UNFOLD.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:17 PM CDTFire Weather WatchLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more14 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.